Alert archive / North Dakota / Wind Chill Warnings in 2008
Wind Chill Warning 3, NWS Bismarck, ND
NWS Bismarck, ND issued this wind chill warning at Feb 19, 2008, 6:04 PM CST for 9 counties in North Dakota. It was in force for 10 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 19, 2008, 6:04 PM CST (00:04 UTC)
- Expired
- Feb 20, 2008, 4:00 AM CST
- In force
- 10 hr
- Issued by
- NWS Bismarck, ND
Counties Bottineau County, ND, Dickey County, ND, Foster County, ND, LaMoure County, ND, McHenry County, ND, Pierce County, ND, Rolette County, ND, Stutsman County, ND, Wells County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 19, 6:09 PM CST | EXTR WIND CHILL -42 | Jamestown, ND | |
| Feb 19, 6:09 PM CST | EXTR WIND CHILL -40 | Rolla, ND | |
| Feb 19, 7:02 PM CST | EXTR WIND CHILL -42 | Carrington, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 0.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1220 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KBIS 200004 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 604 PM CST TUE FEB 19 2008 ...WIND CHILL WARNING NOW IN EFFECT FOR EAST CENTRAL NORTH DAKOTA UNTIL MIDNIGHT AND A WIND CHILL ADVISORY FOR PORTIONS OF NORTH CENTRAL AND SOUTH CENTRAL NORTH DAKOTA ALSO EXTENDED UNTIL MIDNIGHT CST... .COLD ARCTIC AIR AND NORTH WINDS OF 15 TO 25 MPH WILL COMBINE FOR WIND CHILLS OF 25 TO 45 BELOW ZERO THIS EVENING OVER CENTRAL NORTH DAKOTA. THE COLDEST WIND CHILLS...AS LOW AS 45 BELOW...WILL BE FELT FROM BOTTINEAU SOUTH THROUGH RUGBY...JAMESTOWN...ELLENDALE AND OAKES. THIS AREA HAS NOW BEEN PUT UNDER A WIND CHILL WARNING. THE WIND CHILL ADVISORY HAS ALSO BEEN EXTENDED UNTIL MIDNIGHT CST. THIS AREA INCLUDES THE MINOT...GARRISON...BISMARCK AND LINTON AREAS. THE WINDS WILL SUBSIDE BY MIDNIGHT ALLOWING OVERNIGHT LOWS WEDNESDAY MORNING TO FALL TO BETWEEN 20 AND 30 BELOW ZERO. A WIND CHILL WARNING MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LIFE THREATENING WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. NDZ004-005-012-013-023-025-037-048-051-200600- /O.UPG.KBIS.WC.Y.0009.000000T0000Z-080220T0300Z/ /O.NEW.KBIS.WC.W.0003.080220T0004Z-080220T0600Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-WELLS-FOSTER-STUTSMAN-LA MOURE- DICKEY- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... HARVEY...CARRINGTON...JAMESTOWN...EDGELEY...OAKES 604 PM CST TUE FEB 19 2008 ...WIND CHILL WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. EXPECT BRISK NORTHERLY WINDS OF 10 TO 20 MPH. TEMPERATURES WILL FALL THROUGH THE EVENING RANGING BETWEEN 10 AND 20 BELOW DURING THE EVENING HOURS. THE COMBINATION OF THE WINDS AND VERY COLD TEMPERATURES WILL RESULT IN WIND CHILLS OF 40 T0 45 BELOW THIS EVENING. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ NDZ002-003-010-011-021-022-035-036-047-050-200600- /O.EXT.KBIS.WC.Y.0009.000000T0000Z-080220T0600Z/ BURKE-RENVILLE-MOUNTRAIL-WARD-MCLEAN-SHERIDAN-BURLEIGH-KIDDER- LOGAN-MCINTOSH- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...NEW TOWN...MINOT... GARRISON...MCCLUSKY...BISMARCK...STEELE...NAPOLEON...ASHLEY 604 PM CST TUE FEB 19 2008 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT. TEMPERATURES WILL FALL THROUGH THE EVENING AS NORTHERLY WINDS OF 10 TO 20 MPH USHER IN ARCTIC AIR. WIND CHILL TEMPERATURES OF 25 TO 35 BELOW CAN BE EXPECTED THIS EVENING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ ABELING
1 follow-up statement
000 WWUS43 KBIS 200514 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1114 PM CST TUE FEB 19 2008 ...WIND CHILL WARNING NOW IN EFFECT FOR EAST CENTRAL NORTH DAKOTA UNTIL 4 AM CST AND A WIND CHILL ADVISORY FOR PORTIONS OF NORTH CENTRAL AND SOUTH CENTRAL NORTH DAKOTA ALSO EXTENDED UNTIL 4 AM CST... .COLD ARCTIC AIR AND NORTH WINDS OF 10 TO 15 MPH WILL COMBINE FOR WIND CHILLS OF 25 TO 50 BELOW ZERO TONIGHT OVER CENTRAL NORTH DAKOTA. THE COLDEST WIND CHILLS...AS LOW AS 50 BELOW...WILL BE FELT FROM BOTTINEAU SOUTH THROUGH RUGBY...JAMESTOWN...ELLENDALE AND OAKES. THIS AREA IS UNDER A WIND CHILL WARNING. THE WIND CHILL ADVISORY HAS ALSO BEEN EXTENDED UNTIL 4 AM CST. THIS AREA INCLUDES THE MINOT...GARRISON...BISMARCK AND LINTON AREAS. THE WINDS WILL SUBSIDE AFTER MIDNIGHT ALLOWING OVERNIGHT LOWS WEDNESDAY MORNING TO FALL TO BETWEEN 20 AND 30 BELOW ZERO. A WIND CHILL WARNING MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LIFE THREATENING WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. NDZ004-005-012-013-023-025-037-048-051-201000- /O.EXT.KBIS.WC.W.0003.000000T0000Z-080220T1000Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-WELLS-FOSTER-STUTSMAN-LA MOURE- DICKEY- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... HARVEY...CARRINGTON...JAMESTOWN...EDGELEY...OAKES 1114 PM CST TUE FEB 19 2008 ...WIND CHILL WARNING NOW IN EFFECT UNTIL 4 AM CST WEDNESDAY... THE WIND CHILL WARNING IS NOW IN EFFECT UNTIL 4 AM CST WEDNESDAY. EXPECT NORTHERLY WINDS OF 10 TO 15 MPH. TEMPERATURES WILL FALL THROUGH THE NIGHT RANGING BETWEEN 25 AND 30 BELOW. THE COMBINATION OF THE WINDS AND VERY COLD TEMPERATURES WILL RESULT IN WIND CHILLS OF 40 T0 50 BELOW. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ NDZ046-201000- /O.EXB.KBIS.WC.Y.0009.000000T0000Z-080220T1000Z/ EMMONS- INCLUDING THE CITY OF...LINTON 1114 PM CST TUE FEB 19 2008 ...WIND CHILL ADVISORY IN EFFECT UNTIL 4 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CST WEDNESDAY. TEMPERATURES WILL FALL THROUGH THE NIGHT AS NORTHERLY WINDS OF 10 TO 15 MPH USHER IN ARCTIC AIR. WIND CHILL TEMPERATURES OF 25 TO 35 BELOW CAN BE EXPECTED. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ NDZ002-003-010-011-021-022-035-036-047-050-201000- /O.EXT.KBIS.WC.Y.0009.000000T0000Z-080220T1000Z/ BURKE-RENVILLE-MOUNTRAIL-WARD-MCLEAN-SHERIDAN-BURLEIGH-KIDDER- LOGAN-MCINTOSH- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...NEW TOWN...MINOT... GARRISON...MCCLUSKY...BISMARCK...STEELE...NAPOLEON...ASHLEY 1114 PM CST TUE FEB 19 2008 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 4 AM CST WEDNESDAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 4 AM CST WEDNESDAY. TEMPERATURES WILL FALL THROUGH THE NIGHT AS NORTHERLY WINDS OF 10 TO 15 MPH USHER IN ARCTIC AIR. WIND CHILL TEMPERATURES OF 25 TO 35 BELOW CAN BE EXPECTED. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ ABELING
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind chill warning went out at Feb 19, 3:00 PM CST, 3 hours 4 minutes earlier.
Area forecast discussion, Feb 19, 3:00 PM CST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CST TUE FEB 19 2008 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT A COLD ARCTIC HIGH WILL CONTINUE TO PUSH SOUTH OVERNIGHT...ITS CENTER REACHING THE ABERDEEN AREA AT DAYBREAK. LOCAL STUDIES INDICATE THAT THIS IS THE PREFERRED POSITION FOR RECORD LOWS IN CENTRAL NORTH DAKOTA. DESPITE THE FACT THAT GUIDANCE HAS RETREATED A LITTLE FROM ITS PREVIOUS LOWS I CANNOT IGNORE THE CLIMATOLOGY OF THE PATTERN. SO I WILL CONTINUE TO ADVERTISE -25 AND NEAR RECORD TEMPERATURES FOR CENTRAL NORTH DAKOTA. I WILL ALSO MAINTAIN THE 30 BELOW AT JAMESTOWN AS THE NEW GFS STILL HAS THAT AS A SURFACE TEMPERATURE IN THE JAMES RIVER VALLEY AT 12Z. A COUPLE OF WEAK SHORT WAVES MAY PRODUCE A FEW FLURRIES IN THE WEST WEDNESDAY AND THE EAST THURSDAY. BUT THE COLD DRY AIRMASS WILL PREVENT ANYTHING MEASURABLE. TEMPERATURES WILL BE SLOW TO RECOVER AS THE UPPER RIDGE WILL BE LOATHE TO MOVE EAST AS IT FINDS ITSELF IN A REX BLOCK TYPE OF PATTERN .LONG TERM...SATURDAY THROUGH TUESDAY... MEDIUM RANGE MODELS IN PRETTY GOOD AGREEMENT TODAY AND NO MAJOR CHANGES EXPECTED. WE BEGIN THE PERIOD ON SATURDAY UNDER AN UPPER LEVEL RIDGE. MAIN ENERGY IS WELL NORTH AND SOUTH OF THE REGION. WE SHOULD START TO SEE THE EFFECT THE RISING HEIGHTS AND TEMPERATURES BY THE WEEKEND...WITH FORECAST HIGHS AND LOWS CLOSER TO CLIMATOLOGICAL NORMALS. THIS PATTERN BREAKS DOWN BY SUNDAY AS ENERGY FROM BOTH THE NORTHERN AND SOUTHERN STREAMS APPROACHES THE NORTHERN PLAINS. HAVE KEPT THE SLIGHT CHANCE POPS IN FOR SUNDAY NIGHT AND MONDAY. TEMPERATURES COOL A BIT AFTER THIS...WITH ANOTHER SLIGHT CHANCE OF LIGHT SNOW ON TUESDAY AS A CLIPPER SLIDES DOWN A BUILDING WESTERN RIDGE. && .AVIATION... MAIN AVIATION PROBLEM WILL BE DEALING WITH SOME ARCTIC STRATUS THAT HAS DEVELOPED OVER JMS AREA. LIKELY THIN STRATUS AND SOME ICE CRYSTALS. WILL KEEP A MENTION OF MVFR-IFR CIGS THROUGH AROUND 00Z. OTHERWISE VFR CONDITIONS EXPECTED THROUGH 18Z WEDNESDAY. WILL SEE INCREASING MID LEVEL VFR CLOUDINESS FROM WEST TO EAST LATE TONIGHT AND WEDNESDAY IN WARM ADVECTION RETURN FLOW. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY UNTIL 9 PM CST THIS EVENING FOR NDZ021- 035>037-047-048-050-051. WIND CHILL ADVISORY UNTIL 9 PM CST THIS EVENING FOR NDZ002>005- 010>013-022-023-025. && RSL/TWH
Hazardous weather outlook, Feb 19, 4:06 AM CST, 13 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 406 AM CST TUE FEB 19 2008 NDZ001-002-009-010-017>020-031>034-040>046-201015- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER- GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE-HETTINGER-GRANT-BOWMAN- ADAMS-SIOUX-EMMONS- 406 AM CST TUE FEB 19 2008 /306 AM MST TUE FEB 19 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A BACK DOOR COLD FRONT WILL MOVE THROUGH NORTHWESTERN AND WESTERN NORTH DAKOTA TODAY BRINGING COLDER TEMPERATURES. TEMPERATURES WILL FALL SLOWLY DURING THE DAY INTO THE SINGLE DIGITS WITH WINDS UP TO 10 MPH. OVERNIGHT LOWS TONIGHT WILL RANGE BETWEEN 10 AND 25 BELOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ003>005-011>013-022-023-025-201015- RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-SHERIDAN-WELLS- FOSTER- 406 AM CST TUE FEB 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT WIND CHILL ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 9 PM CST THIS EVENING. BRISK NORTHERLY WINDS OF 15 TO 25 MPH WILL DEVELOP THIS MORNING AND CONTINUE INTO THE EARLY EVENING HOURS. TEMPERATURES WILL FALL THROUGHOUT THE DAY RANGING BETWEEN ZERO AND 15 BELOW BY THIS EVENING. THE COMBINATION OF THE BRISK WINDS AND VERY COLD TEMPERATURES WILL RESULT IN WIND CHILLS OF 20 T0 35 BELOW TODAY THROUGH EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ021-035>037-047-048-050-051-201015- MCLEAN-BURLEIGH-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- 406 AM CST TUE FEB 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT WIND CHILL ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CST THIS EVENING. TEMPERATURES WILL FALL THROUGHOUT THE DAY AS A BACK DOOR COLD FRONT PUSHES THROUGH FROM SOUTHERN CANADA. NORTHERLY WINDS WILL INCREASE TO 15 TO 25 MPH PRODUCING WIND CHILL TEMPERATURES OF 20 TO 30 BELOW FROM NOON THROUGH EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KS
Nearby
Wind Chill Warnings in North Dakota, 2008Every wind chill warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.